Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online
Ask a Urologist   »  

Yeast infection on penis that left grey scars. Scars got darker after anti fungal antibiotic. What is it?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I had some form of infection ( yeast more than likely) on my penis about 6 years ago and it left two, darkened grey/blue scars. I recently began a cycle of antibiotics for urethritis and developed a yeast infection. My urologist gave me a one time anti fungal pill over the phone.Since this started, my "scar", which is not raised, has become darker...almost black, in a matter of 2 days. In the previous 6 years it has never caused any problems and has not seemed to spread. What could this be?
Posted Sat, 21 Apr 2012 in Penis Problems
Answered by Dr. Hema Yadav 2 hours later
Hello ,
Thanks for posting your query.
Your symptoms can be due to the present yeast infection which can cause skin inflammation therefore the raised and hyperpigmentation of the scar.
However if you have taken an antifungal then it is not likely to spread and more likely will resolve leaving a similar scar which you had.The darkness or hyperpigmentation may gradually fade over months to years.
Rarely there is a possibility of it being a drug reaction but in that case it should resolve after treatment stopped.In case it worsens or you develop such lesions elsewhere then please consult your physician to rule out a drug reaction to antibiotics taken.
A word of caution, any recurrent infections especially fungal warrants a further investigation to
rule out problems like diabetes, anemia etc which lower your immunity and predispose to
Above answer was peer-reviewed by
Follow-up: Yeast infection on penis that left grey scars. Scars got darker after anti fungal antibiotic. What is it? 11 minutes later
My biggest fear is cancer. I would assume that since it hasnt changer, cause pain, or anything of that nature and it coincides with the rash I had 6 years ago then it must be a scar...again, nothing raised, just pigmentation.
Answered by Dr. Hema Yadav 6 hours later

Thanks for reverting.

As of the present symptoms, it doesn't indicate a cancerous lesion.

Cancer should be suspected if an old scar shows increase in size, irregular surface or pigmentation or pain.

But these changes are likely to occur gradually and not suddenly.

So at present it doesn't seem worrisome.

If you develop any new symptom as mentioned like pain, increase in dimension etc. then you should consult your doctor for confirming then diagnosis.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor